Contrast-Induced Nephropathy in Renal Transplant Recipients: A Single Center Experience.
Abu Jawdeh BG, Leonard AC, Sharma Y, Katipally S, Shields AR, Alloway RR, Woodle ES, and Thakar CV. Contrast-induced nephropathy in renal transplant recipients: A single center experience. Front Med (Lausanne) 2017; 4:64.
Front Med (Lausanne)
BACKGROUND: Contrast-induced nephropathy (CIN) in native kidneys is associated with a significant increase in mortality and morbidity. Data regarding CIN in renal allografts are limited, however. We retrospectively studied CIN in renal allografts at our institution: its incidence, risk factors, and effect on long-term outcomes including allograft loss and death.
METHODS: One hundred thirty-five renal transplant recipients undergoing 161 contrast-enhanced computed tomography (CT) scans or coronary angiograms (Cath) between years 2000 and 2014 were identified. Contrast agents were iso- or low osmolar. CIN was defined as a rise in serum creatinine (SCr) by >0.3 mg/dl or 25% from baseline within 4 days of contrast exposure. After excluding 85 contrast exposures where patients had no SCr within 4 days of contrast administration, 76 exposures (CT:
RESULTS: Incidence of CIN was 13% following both, CT (6 out of 45) and Cath (4 out of 31). Significant bivariate predictors of CIN were IV fluid administration (
CONCLUSION: CIN is common in kidney transplant recipients, and there is room for quality improvement with regards to careful renal function monitoring post-contrast exposure. In our study,